Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 127, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 31, 2007, 5:15 PM CDT for Stone County, Mississippi. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2007, 5:15 PM CDT (22:15 UTC)
- Expired
- Aug 31, 2007, 5:30 PM CDT
- In force
- 15 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Stone County, MS
The radar
The Mobile radar (KMOB), 70 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.3 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 343 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 312215 SVRMOB MSC131-312245- /O.NEW.KMOB.SV.W.0127.070831T2215Z-070831T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 515 PM CDT FRI AUG 31 2007 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL STONE COUNTY IN SOUTHEAST MISSISSIPPI... * UNTIL 545 PM CDT * AT 515 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BEATRICE...OR ABOUT 12 MILES SOUTHEAST OF WIGGINS...AND MOVING SOUTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHERN STONE COUNTY AT 530 PM CDT LAT...LON 3075 8892 3079 8899 3069 8909 3069 8893 $$
1 follow-up statement
000 WWUS54 KMOB 312230 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 530 PM CDT FRI AUG 31 2007 MSC131-312240- /O.CAN.KMOB.SV.W.0127.000000T0000Z-070831T2245Z/ STONE MS- 530 PM CDT FRI AUG 31 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL STONE COUNTY IS CANCELLED... LAT...LON 3075 8892 3079 8899 3069 8909 3069 8893 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 3:32 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Aug 31, 3:32 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 332 PM CDT FRI AUG 31 2007 .SHORT TERM (TONIGHT AND SATURDAY)...WEAKENING FRONT OR SURFACE TROUGH PARKED OVER CENTRAL ALABAMA WILL SLOWLY DRIFT SOUTH TOWARD THE BEACH THROUGH TONIGHT. ITS CHARACTER IS NOT WELL DEFINED BUT COULD BE CLASSIFIED AS A BONA FIDE FRONT BECAUSE OF THE ADVECTIVE PROCESSES ASSOCIATED THEREWITH. THESE ARE HAPPENING SOMEWHAT NORTH OF THE FRONT...AS WE LOCATED THE FRONT BY WIND AND CONVECTIVE ACTIVITY. STILL WE ARE LESS INCLINED TO CLASSIFY IT AS A TROUGH JUST YET. THIS FRONT DOES SEEM TO RETAIN SOME OF ITS FRONTAL CHARACTER TO ABOUT 850 MB. WEAK LOW ROTATING EAST OF HERE IS REACTING TO A 500 MB VORTLOBE SWINGING AROUND A TROUGH ORIENTED EAST-WEST OVER LOUISIANA. THIS WILL REMAINING STATIONARY AND WEAKEN THROUGH SATURDAY NIGHT OR SUNDAY AS FRONTOLYTIC PROCESSES DOMINATE THE AREA. REGARDLESS OF FRONTOLYSIS... THESE OTHER FACTORS WILL AGAIN ALLOW SCATTERED TO NUMEROUS AFTERNOON SHOWERS AND THUNDERSTORMS TO DEVELOP. HAVE CONTINUED FAVORING MET MOS OVER MAV MOS NUMBERS ON THE POP FORECAST FOR THE FIRST THREE PERIODS...BUT BELIEVE MET KEEPS THINGS WET FOR TOO LONG CONSIDERING HOW THE PROGS PREDICT THE PATTERN LAYOUT AFTER 36 HOURS. THUS WILL SWITCH BACK OVER TO MAV AND THAT WAY WILL BLEND IN TO THE MEX GUIDANCE FROM OUR PREDECESSORS. HIGHS WILL BE LOWER 90S WEST AND UPPER 80S TO NEAR 90 EAST BEFORE SHOWERS AND THUNDERSTORMS DEVELOP. THESE WILL BRING GUSTY WINDS...FREQUENT LIGHTNING...AND WITH HIGH RH AND LIGHT WIND THROUGH THE UPPER LEVELS...CONVECTION WILL HAVE HIGH RAINMAKING EFFICIENCY...MINIMAL ENTRAINMENT OF DRY AIR...AND SLOW MOVEMENT. THIS MEANS HIGH RAINFALL ACCUMULATION CAN OCCUR IN PLACES...BUT THE ACTUAL LOCATION WILL BE DRIVEN MAINLY ON THE MESOSCALE OR SMALLER WITH OUTFLOW BOUNDARIES AND/OR THE SEABREEZE. (SATURDAY NIGHT THROUGH SUNDAY NIGHT)...THE AFOREMENTIONED FRONTAL REMAINS AS A WEAK SFC TROUGH MENTIONED ABOVE WILL REMAIN OVER THE REGION UNTIL THE UPPER TROUGH WEST OF US LIFTS OUT. THIS WILL KEEP A CHANCE OF CONVECTION GOING THROUGH THE PERIOD. /77 && .LONG TERM (MONDAY THROUGH FRIDAY)...NO CHANGES TO MENTION. GUIDANCE POPS EXPECTED UPPER 30S TO LOWER 40S AS SEABREEZE TAKES OVER THROUGH MID TO LATE NEXT WEEK. UPPER RIDGING BUILDS OVER THE AREA. HIGHEST PROBABILITY OF PRECIPITATION IN THE AFTERNOON AND EARLY EVENING WITH GENERALLY MOSTLY CLOUDY SKIES...AND TEMPERATURES NEAR NORMAL. /77 && .FIRE...NO CONCERNS...HIGH RH MINIMA...GREATER THAN 50 PERCENT...AND LOW DISPERSION. /77 .MARINE...WEAK LOW PRESSURE NEAR TALLAHASSEE WILL REMAIN NEARLY STATIONARY THROUGH SATURDAY WHILE AN ASSOCIATED COLD FRONT APPROACHING THE MARINE AREA FROM THE NORTH TONIGHT STALLS ALONG THE COAST BY MORNING. THE LOW PRESSURE IS EXPECTED TO PERSIST AS IT SLOWLY MIGRATES ACROSS THE SOUTHEAST STATES THROUGH EARLY NEXT WEEK. THE FRONT IS ALSO EXPECTED TO GRADUALLY DISSIPATE. A VARIABLE WIND FLOW IS EXPECTED THROUGH THE FORECAST PERIOD...DOMINATED BY A NORTHERLY FLOW AT NIGHT...AND A WEST TO SOUTHWEST FLOW DEVELOPING EACH AFTERNOON. /22 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 71 92 73 92 / 30 40 30 20 PENSACOLA 73 91 74 90 / 30 50 30 20 DESTIN 76 89 77 89 / 50 60 50 30 EVERGREEN 69 89 70 89 / 40 50 30 30 WAYNESBORO 68 93 69 92 / 20 30 20 20 CAMDEN 70 93 71 88 / 30 50 30 40 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 31, 5:05 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 505 PM CDT FRI AUG 31 2007 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079- 011200- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE- CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND- GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-WASHINGTON-WAYNE-WILCOX- 505 PM CDT FRI AUG 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA...AND INLAND SOUTHEAST MISSISSIPPI. .DAY ONE...REST OF TODAY AND TONIGHT. A WEAKENING COLD FRONT EXTENDING FROM BATON ROUGE LOUISIANA TO NEAR MONTGOMERY ALABAMA WILL CONTINUE MOVING SLOWLY SOUTH THIS EVENING. SOUTH OF THE FRONT...SCATTERED THUNDERSTORMS DEVELOPING OVER THE INLAND AREAS OF SOUTH MISSISSIPPI AND SOUTH ALABAMA WILL CONTINUE MOVING SOUTHWARD TOWARD THE GULF COAST THROUGH THE EARLY EVENING HOURS. SOME OF THE STRONGER STORMS WILL PRODUCE GUSTY WINDS AROUND 45 MPH...IN ADDITION TO FREQUENT LIGHTNING STRIKES AND LOCALLY HEAVY RAINS OF 2 INCHES PER HOUR. THE THUNDERSTORMS WILL DIMINISH IN COVERAGE AND INTENSITY DURING THE MID EVENING HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE WEAKENING COLD FRONT WILL STALL ACROSS SOUTHEAST MISSISSIPPI AND SOUTH ALABAMA SATURDAY. SCATTERED TO LOCALLY NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE FRONT THIS WEEKEND INTO EARLY NEXT WEEK. A FEW STRONGER STORMS WILL BE POSSIBLE EACH DAY WITH WIND GUSTS TO AROUND 45 MPH...LOCALLY HEAVY RAINS AND FREQUENT LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 31, 5:04 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 504 PM CDT FRI AUG 31 2007 MSZ078-312230- STONE- 504 PM CDT FRI AUG 31 2007 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER STONE COUNTY... AT 504 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES NORTHWEST OF BEATRICE...AND MOVING SOUTHWEST AT 20 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... SOUTHEASTERN STONE COUNTY THROUGH 530 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.